Alert archive / South Dakota / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Aberdeen, SD

April 5, 2016

NWS Aberdeen, SD issued this red flag warning at Apr 5, 2016, 3:41 AM CDT. It took effect at Apr 5, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 3:41 AM CDT (08:41 UTC)
In effect from
Apr 5, 2016, 12:00 PM CDT
Expired
Apr 5, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted.

376 
WWUS83 KABR 050841
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
341 AM CDT TUE APR 5 2016

...STRONG AND GUSTY WINDS AND LOW HUMIDITY TODAY...

.BREEZY TO WINDY WEST NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON
AND PERSIST THROUGH TONIGHT. DANGEROUSLY LOW RELATIVE HUMIDITY
VALUES LESS THAN 20 PERCENT ARE FORECAST THIS AFTERNOON. THESE
INGREDIENTS COMBINED WITH DRY FINE FUELS WILL CREATE RED FLAG
CONDITIONS ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH
DAKOTA.

SDZ267>270-051645-
/O.UPG.KABR.FW.A.0001.160405T1700Z-160406T0200Z/
/O.NEW.KABR.FW.W.0005.160405T1700Z-160406T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
341 AM CDT TUE APR 5 2016 /241 AM MDT TUE APR 5 2016/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER...FIRE 
  WEATHER ZONE 268 UPPER CHEYENNE...FIRE WEATHER ZONE 269 UPPER 
  MISSOURI COTEAU AND FIRE WEATHER ZONE 270 MISSOURI COTEAU.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 20 PERCENT.

* IMPACTS...A FIRE IN THESE CONDITIONS WILL BE DIFFICULT TO
  CONTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
183 
WWUS83 KABR 051513 AAA
RFWABR

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1013 AM CDT TUE APR 5 2016

...STRONG AND GUSTY WINDS AND LOW HUMIDITY TODAY...

.BREEZY TO WINDY WEST NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON
AND PERSIST THROUGH TONIGHT. LOW RELATIVE HUMIDITY VALUES LESS
THAN 20 PERCENT ARE FORECAST THIS AFTERNOON. THESE INGREDIENTS
COMBINED WITH DRY FINE FUELS WILL CREATE RED FLAG CONDITIONS
ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA.

SDZ267>270-060200-
/O.CON.KABR.FW.W.0005.160405T1700Z-160406T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
1013 AM CDT TUE APR 5 2016 /913 AM MDT TUE APR 5 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 267...268...269 AND 270...

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER...FIRE 
  WEATHER ZONE 268 UPPER CHEYENNE...FIRE WEATHER ZONE 269 UPPER 
  MISSOURI COTEAU AND FIRE WEATHER ZONE 270 MISSOURI COTEAU.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...A FIRE IN THESE CONDITIONS WILL BE DIFFICULT TO 
  CONTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
068 
WWUS83 KABR 060203
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
903 PM CDT TUE APR 5 2016

SDZ267>270-060315-
/O.EXP.KABR.FW.W.0005.000000T0000Z-160406T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
903 PM CDT TUE APR 5 2016 /803 PM MDT TUE APR 5 2016/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270...

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS AND INTO THE DAY WEDNESDAY...HOWEVER RELATIVE HUMIDITIES
HAVE RISEN TO LEVELS THAT NO LONGER WARRANT A RED FLAG WARNING.
THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

PARKIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 5, 12:43 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 5, 12:43 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1243 AM CDT TUE APR 5 2016

.UPDATE...
ISSUED AT 1241 AM CDT TUE APR 5 2016

SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.

UPDATE ISSUED AT 911 PM CDT MON APR 4 2016

NO MAJOR CHANGES MADE TO THE FORECAST THIS EVENING. SOME LIGHT
SHOWERS BEGINNING TO DEVELOP ACROSS SOUTH CENTRAL SOUTH
DAKOTA...WHICH LINES UP WELL WITH THE MODEL PREDICTIONS BRINGING
PRECIPITATION TO THE SOUTHEASTERN CWA AFTER MIDNIGHT. NO CHANGES
MADE TO WINDS OR TEMPERATURES AT THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 256 PM CDT MON APR 4 2016

A FRONTAL SYSTEM WILL APPROACH THE REGION FROM THE WEST TONIGHT.
AHEAD OF THE FRONT WINDS WILL INCREASE OUT OF THE SOUTHEAST WITH H85
WINDS INCREASING TO 50 KTS WEST OF THE MISSOURI. THE ASSOCIATED
SFC LOW WILL TRACK EAST THROUGH NORTH DAKOTA AND NORTHEASTERN
SOUTH DAKOTA ON TUESDAY AND TUESDAY NIGHT. MODELS ARE DEPICTING A
FAIRLY INTENSE VERTICALLY STACKED LOW. BEHIND THE FRONT WINDS WILL
SHIFT TO THE WEST AND THEN NORTHWEST AND INCREASE TO 30 TO 40 MPH
WITH GUSTS TO 55 MPH. WINDS WILL BEGIN TO INCREASE WEST OF THE
MISSOURI RIVER TUESDAY AFTERNOON AND WILL REACH THEIR PEAK BETWEEN
3Z AND 9Z WEDNESDAY. WIND ADVISORY CRITERIA WILL BE REACHED
STARTING AROUND 17Z TUESDAY WEST OF THE MISSOURI AND WILL SPREAD
EAST AND SOUTH THROUGH THE DAY AND OVERNIGHT TUESDAY.

THE OTHER CONCERN FOR TUESDAY AFTERNOON WILL BE FIRE BEHAVIOR.
ISSUED A FIRE WEATHER WATCH FOR ZONES ALONG AND WEST OF THE MISSOURI
RIVER. MIN RH IN THE TEENS WILL STRETCH AS FAR EAST AS THE JAMES
VALLEY BUT WINDS ARE NOT EXPECTED TO BE AS STRONG. PRECIP WILL BE
SPOTTY AHEAD OF THE FRONT AND LATEST GUIDANCE HAS CUT BACK ON ANY
SHOWER ACTIVITY. BEHIND THE FRONT ANOTHER LOBE OF ENERGY WILL MOVE
IN. THERE ARE SOME CONCERNS DUE TO THE DRY SFC AIR BUT SOME
SCATTERED SHOWERS ARE POSSIBLE ACROSS NORTH CENTRAL SOUTH DAKOTA BY
LATE TUE AFTERNOON. NONE OF THESE WILL PRODUCE WETTING RAINS. PRECIP
IS MORE LIKELY LATE TUESDAY NIGHT AND EARLY WED MORNING ACROSS
EASTERN SD AND WEST CENTRAL MN. SOME SNOW MAY MIX IN WITH THE RAIN
EARLY IN THE MORNING.

GUSTY NORTHWEST WINDS AND CAA WILL REMAIN ACROSS THE AREA ON
WEDNESDAY AND WED NIGHT AS A CLIPPER SYSTEM BRINGS SOME ADDITIONAL
RAIN AND SNOW SHOWERS.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 256 PM CDT MON APR 4 2016

A NORTHWEST FLOW REGIME WILL START US UNDER COOLER AIR BUT MOST
LIKELY DRY. WE SEE A SHIFT TO MILDER AIR SATURDAY...THOUGH THERE ARE
MINOR DIFFERENCES ON THE TIMING OF THE BRIEF WARM SURGE AHEAD OF THE
NEXT WAVE THAT TRAVERSES THE NORTHERN PLAINS. WHILE THIS MAINLY
AFFECTS HIGHS SATURDAY...THE WARMEST AIR IN BOTH THE GFS/ECMWF HITS
OVERNIGHT SATURDAY WITH 850MB READINGS BETWEEN +15 AND +19C...WITH
THE GFS THE WARMER SOLUTION AT ALMOST 2 STANDARD DEVIATIONS ABOVE
CLIMO. IF TIMING HOLDS...FAVORABLE MIXING CONDITIONS EARLY SUNDAY
SHOULD ALLOW TEMPERATURES TO JUMP INTO THE 60S BEFORE
STALLING/FALLING THROUGH THE DAY. AS FOR PRECIPITATION
CHANCES...THIS FAR IT LOOKS FAIRLY MEAGER WITH THE SYSTEM.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1241 AM CDT TUE APR 5 2016

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA OVERNIGHT AND THROUGH
THE DAY TUESDAY. SOUTHEASTERLY WINDS WILL GRADUALLY SHIFT AROUND TO
THE SOUTHWEST BY SUNRISE...THEN TO THE NORTHWEST BY MIDDAY. WIND
SPEEDS WILL INCREASE INTO THE 15 TO 30 KNOT RANGE BY MIDDAY...WITH
WINDS ACROSS THE WESTERN HALF OF THE CWA INCREASING INTO THE 25 TO
40 KNOT RANGE BY LATE AFTERNOON OR EARLY EVENING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM NOON CDT /11 AM MDT/ TODAY THROUGH THIS
     EVENING FOR SDZ267>270.

MN...NONE.
&&

UPDATE...DORN
SHORT TERM...WISE
LONG TERM...CONNELLY
AVIATION...DORN
Hazardous weather outlook, Apr 4, 4:29 AM CDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
429 AM CDT MON APR 4 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-050930-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
429 AM CDT MON APR 4 2016 /329 AM MDT MON APR 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE FORECAST ACROSS CENTRAL SOUTH DAKOTA TUESDAY
AFTERNOON AND NIGHT. GUSTS COULD EXCEED 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:15 AM CDTWind AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more31 hr

Nearby

Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.